Alert archive / Iowa / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS La Crosse, WI

August 24, 20164 counties in Iowa

NWS La Crosse, WI issued this areal flood warning at Aug 24, 2016, 11:03 AM CDT for 4 counties in Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 11:03 AM CDT (16:03 UTC)
Expired
Aug 25, 2016, 11:00 AM CDT
In force
24 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 71 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

497 
WGUS43 KARX 241603
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1103 AM CDT WED AUG 24 2016

IAC005-037-089-191-251600-
/O.NEW.KARX.FA.W.0013.160824T1603Z-160825T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICKASAW IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-
1103 AM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN IOWA...
  HOWARD COUNTY IN NORTHEASTERN IOWA...
  ALLAMAKEE COUNTY IN NORTHEASTERN IOWA...
  WINNESHIEK COUNTY IN NORTHEASTERN IOWA...

* UNTIL 1100 AM CDT THURSDAY

* WIDESPREAD FLOODING CONTINUES IN THE AFFECTED AREA FROM OVERNIGHT
  HEAVY RAINFALL. LAW ENFORCEMENT REPORTS MANY ROADS ARE FLOODED OR
  WASHED OUT FROM THE HEAVY RAINFALL. IN ISOLATED AREAS...SUCH AS
  ALONG STATE HIGHWAYS...THE WATER LEVELS ARE NO LONGER OVER THE
  ROAD. 

* MANY SECONDARY ROADS ARE DAMAGED OR CLOSED. ALSO...MANY CREEKS AND
  RIVERS ARE FLOODING...SOME AT MAJOR FLOOD LEVELS. THIS INCLUDES
  THE UPPER IOWA RIVER AND TURKEY RIVER. 

* TRAVEL IS STILL NOT RECOMMENDED IN THIS REGION OF NORTHEAST IOWA.

* PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DECORAH...WAUKON...CRESCO...SPILLVILLE...BLUFFTON...FREEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4350 9215 4350 9122 4335 9121 4331 9111
      4325 9106 4313 9118 4309 9118 4307 9215
      4308 9244 4333 9246

$$

BAUMGARDT
3 follow-up statements
101 
WGUS83 KARX 242028
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT WED AUG 24 2016

IAC005-037-089-191-251600-
/O.CON.KARX.FA.W.0013.000000T0000Z-160825T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICKASAW IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-
328 PM CDT WED AUG 24 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY FOR
NORTHEASTERN CHICKASAW...HOWARD...ALLAMAKEE AND WINNESHIEK
COUNTIES...

AT 319 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY ROADS
ARE CLOSED IN THE FLOOD AREA. SECONDARY GRAVEL ROADS ARE ALSO WASHED
OUT IN PLACES. EACH COUNTY HAD AT LEAST 20 ROADS CLOSED AS OF LATE
AFTERNOON. 

THE TURKEY AND UPPER IOWA RIVERS AND CREEKS ARE AT MAJOR OR RECORD
FLOODING LEVELS AS WELL. SPILLVILLE REACHED A RECORD CREST ON THE
LITTLE TURKEY TODAY.  IT WILL TAKE MANY HOURS TO DRAIN THIS WATER
FROM THE AREA AND THEREFORE FLOODING IS STILL A THREAT. 

EXTREME CAUTION SHOULD BE USED IF TRAVELING IN NORTHEAST
IOWA...ESPECIALLY TONIGHT IN THE DARKNESS. ROADS MAY BE WASHED AWAY
OR WATER COVERED.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DECORAH...WAUKON...CRESCO...NEW HAMPTON...POSTVILLE...OSSIAN...
ELMA...NEW ALBIN...LAWLER...SPILLVILLE...FORT ATKINSON...RIDGEWAY...
PROTIVIN...JERICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4350 9215 4350 9122 4335 9121 4331 9111
      4325 9106 4313 9118 4309 9118 4307 9215
      4308 9244 4333 9246

$$

DAB
152 
WGUS83 KARX 250221
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT WED AUG 24 2016

IAC005-037-089-191-251600-
/O.CON.KARX.FA.W.0013.000000T0000Z-160825T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICKASAW IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-
921 PM CDT WED AUG 24 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY FOR
NORTHEASTERN CHICKASAW...HOWARD...ALLAMAKEE AND WINNESHIEK
COUNTIES...

NUMEROUS ROADS REMAIN CLOSED ACROSS THE FLOOD AREA DUE TO HIGH
WATER...WITH SOME ROADS ALSO WASHED OUT IN PLACES. THE TURKEY AND
UPPER IOWA RIVERS AND OTHER NEARBY CREEKS CONTINUE TO SEE WATER
LEVELS FROM MODERATE TO MAJOR FLOOD STAGE...WITH SPILLVILLE AND
DORCHESTER BOTH EXPERIENCING RECORD SETTING FLOOD WATER LEVELS.

IT WILL TAKE MANY MORE HOURS TO DRAIN THIS WATER FROM THE AREA AND
FLOODING WILL CONTINUE OVERNIGHT AND INTO THURSDAY MORNING.

EXTREME CAUTION SHOULD BE USED IF TRAVELING IN NORTHEAST
IOWA...ESPECIALLY IN THE DARKNESS OVERNIGHT. ROADS MAY BE WASHED
AWAY OR WATER COVERED.  

SOME LOCATIONS THAT WILL EXPERIENCE CONTINUED FLOODING INCLUDE...
DECORAH...WAUKON...CRESCO...NEW HAMPTON...POSTVILLE...OSSIAN...
ELMA...NEW ALBIN...LAWLER...SPILLVILLE...FORT ATKINSON...RIDGEWAY...
PROTIVIN...JERICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4350 9215 4350 9122 4335 9121 4331 9111
      4325 9106 4313 9118 4309 9118 4307 9215
      4308 9244 4333 9246

$$

LAWRENCE
275 
WGUS83 KARX 250914
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 AM CDT THU AUG 25 2016

IAC005-037-089-191-251600-
/O.CON.KARX.FA.W.0013.000000T0000Z-160825T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICKASAW IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-
414 AM CDT THU AUG 25 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY FOR
NORTHEASTERN CHICKASAW...HOWARD...ALLAMAKEE AND WINNESHIEK
COUNTIES...

NUMEROUS ROADS REMAIN CLOSED ACROSS THE AREA DUE TO WASHOUTS AND
HIGH WATER.  WATER LEVELS ARE STARTING TO FALL BUT MODERATE TO MAJOR
FLOODING CONTINUES ALONG PORTIONS OF THE UPPER IOWA AND TURKEY
RIVERS. 

USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH NORTHEAST IOWA AND
DO NOT DRIVE AROUND BARRICADES. STAY AWAY FROM FLOOD WATERS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DECORAH...WAUKON...CRESCO...NEW HAMPTON...LANSING...POSTVILLE...
CALMAR...OSSIAN...ELMA...NEW ALBIN...LAWLER...SPILLVILLE...
FORT ATKINSON...HARPERS FERRY...RIDGEWAY...PROTIVIN...JERICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4350 9215 4350 9122 4335 9121 4331 9111
      4325 9106 4313 9118 4309 9118 4307 9215
      4308 9244 4333 9246

$$

WETENKAMP

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 24, 6:08 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 24, 6:08 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
608 AM CDT WED AUG 24 2016

.SHORT TERM...(Today and Tonight)
Issued at 236 AM CDT Wed Aug 24 2016

Dealing with major flash flood scenario across northeast tier of
counties in Iowa early this morning with large swath of 4"+
rainfalls likely. Already issued some site specific river flood
warnings but amount of impact likely to be seen after daybreak
today.

Area is primed with bulls-eye of precipitable water near 2" and low
level jet impacting outflow boundary from nearly steady state
convection. To the south of convection steady low level inflow with
70+ surface dew points continues to advect into this east-west
orientated line of storms. Legacy rainfall estimates off radar are
underestimating rainfall while Dual Pol is just a bit high. Needless
to say, combination of watches and warnings are in effect.

Closed low continues to slowly move east across southern Canadian
prairies leaving western Great Lakes in southwest flow and favorable
jet dynamics for good updrafts/lift. Minor waves moving through this
flow spawned earlier convection, but low level moisture transport
starts to shift east gradually this morning so feeling is convection
will gradually end from west to east to follow suit.

Lower confidence on how later in the day will pan out with some
short term guidance suggesting another wave could advect northeast
in flow and work on slow moving frontal boundary. While rain threat
will shift east, continued small risks in south and southeast areas.

Cooler and drier air begins to shift in for tonight and push any
remaining rain threats off to the southeast.

.LONG TERM...(Thursday through Tuesday)
Issued at 236 AM CDT Wed Aug 24 2016

Medium range guidance suggests closed low opens up and moves east
along US and Canadian border for latter part of week. This will mean
quiet few days with short term upper ridge returning into Friday.
May see some early morning valley fog setup but did not have time to
work those details into the forecast database right now. Will have
to add these features as time permits.

Next wave enters the picture by Friday night with moisture transport
returning. This is a quick moving wave and threat of any severe
weather for Saturday time frame may not fall into place with limited
moisture return. Again, this will have to be watched for later
detail.

Early next week looking quiet behind wave.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 608 AM CDT Wed Aug 24 2016

In wake of exiting convective complex and as surface trough
approaches, moisture and weak flow leading to a mix of MVFR and IFR
conditions around the region this morning. This will persist for
several more hours before surface trough slowly passes and drier air
begins to mix in. This will clear conditions to MVFR at least, and
eventually VFR as we go into the afternoon.

Expect northwest winds to remain up overnight to limit fog, but
would not be surprised if some patchy valley fog forms in more
sheltered areas.

&&

.HYDROLOGY...
Issued at 236 AM CDT Wed Aug 24 2016

Copious amounts of rain overnight have led to widespread and serious
flash flooding in far northeastern Iowa into southwest Wisconsin.
Rivers on the rise and site specific forecasts put together to get
some flood warnings out with as much lead time as we could.

Some locations could have moderate to major flooding very quickly
today with 5"+ rainfall totals still coming in. Warnings will
continue for much of the region for awhile this morning.

Forecasts from the River Forecast center will be made available as
soon as possible.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch until Noon CDT today for WIZ053>055.

MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...Shea
AVIATION...Shea
HYDROLOGY...Shea
Hazardous weather outlook, Aug 24, 4:39 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
439 AM CDT WED AUG 24 2016

MNZ079-086>088-094-096-WIZ017-029-032>034-041>044-053-251100-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
439 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH NEXT
TUESDAY BUT THE RISK OF SEVERE WEATHER LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ095-WIZ054-055-061-251100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-CRAWFORD-RICHLAND-GRANT-
439 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE ENDING THIS MORNING FROM WEST TO EAST.
HEAVY RAIN OVERNIGHT HAS LED TO FLOODING IN MANY AREAS. SOME OF
THIS WILL RECEDE THIS MORNING...BUT AREA RIVERS MAY CONTINUE TO
RISE. FLOODING IS OCCURRING OR EXPECTED SO WE URGE YOU TO MONITOR
OUR RIVER FORECASTS THROUGH THE DAY.

THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS WITH HEAVY
RAIN AND LIGHTNING THIS AFTERNOON BUT THAT RISK SHOULD DROP
QUICKLY GOING INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO NEXT
TUESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS AND ANY FLOOD RELATED INFORMATION WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

PLEASE KEEP THE NATIONAL WEATHER SERVICE UPDATED ON THE IMPACTS
FLOODING IS HAVING ON YOUR COMMUNITIES. UTILIZE INFORMATION ON OUR
WEB SITE TO TRACK RIVER LEVELS AND RAINFALL TOTALS.

SHEA

In the hours before

Local storm report, Aug 24, 8:27 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLOOD            6 ESE DECORAH           43.26N 91.69W
08/24/2016                   WINNESHIEK         IA   TRAINED SPOTTER

            BRIDGE ON 225TH NEAR OIL WELL ROAD OVERTAKEN
            BY WATER.

&&

CJA
Local storm report, Aug 24, 8:29 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     6 ESE DECORAH           43.27N 91.68W
08/24/2016                   WINNESHIEK         IA   PUBLIC

            LARGE PINE TREE SNAPPED IN HALF ABOUT 15
            FEET UP.

&&

CJA
Local storm report, Aug 24, 8:30 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HEAVY RAIN       2 NE STODDARD           43.68N 91.19W
08/24/2016  M2.20 INCH       VERNON             WI   TRAINED SPOTTER

            .

&&

CJA
Local storm report, Aug 24, 9:10 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY RAIN       5 ESE NEW HAVEN         43.25N 92.55W
08/24/2016  M7.00 INCH       MITCHELL           IA   PUBLIC

            .

&&

CJA
Local storm report, Aug 24, 9:19 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
919 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NE BOSSTOWN           43.39N 90.61W
08/24/2016  M6.00 INCH       RICHLAND           WI   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS
            24 HOURS.

&&

DB
Special weather statement, Aug 24, 10:38 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 AM CDT WED AUG 24 2016

IAZ009>011-MNZ094>096-241700-
HOWARD-WINNESHIEK-ALLAMAKEE-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...CRESCO...DECORAH...WAUKON...AUSTIN...
PRESTON...CALEDONIA
1038 AM CDT WED AUG 24 2016

...FEW SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE AREA...

AT 1030 AM A FEW SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT 30
MPH ACROSS PARTS OF SOUTHEAST MINNESOTA AND FAR NORTHEAST
IOWA...MAINLY NEAR AND NORTH OF THE STATE LINE. THESE SHOWERS AND
STORMS ARE NORTH OF WHERE THE HEAVIEST RAIN FELL TUESDAY EVENING
INTO THE OVERNIGHT HOURS OF THIS MORNING. RAIN AMOUNTS OF UP TO
ONE-THIRD INCH ARE POSSIBLE THE REST OF THE MORNING.

THE RAIN FROM THESE SHOWERS AND STORMS IS NOT EXPECTED TO CREATE
ADDITIONAL FLOODING PROBLEMS. HOWEVER...LIGHTNING FROM AND STORMS
CAN POSE A HAZARD TO PEOPLE OUTDOORS DOING RECOVERY WORK FROM LAST
NIGHTS RAINS AND FLOODING. IF STORMS APPROACH...MOVE INDOORS UNTIL
THEY PASS.

LAT...LON 4321 9255 4342 9161 4298 9160 4291 9255
TIME...MOT...LOC 0126Z 268DEG 24KT 4351 9157 4300 9181

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:30 PM CDTSpecial Weather StatementARXChickasaw, Winneshiek60 min
Aug 23, 9:10 PM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more3 hr
Aug 23, 9:57 PM CDTAreal Flood WarningARXChickasaw, Floyd, Howard9 hr
Aug 23, 10:11 PM CDTFlash Flood WarningARXWinneshiek4 hr
Aug 24, 12:21 AM CDTFlash Flood WarningARXHoward, Mitchell4 hr
Aug 24, 1:02 AM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr
Aug 24, 2:05 AM CDTRiver Flood WarningARXWinneshiek25 hr
Aug 24, 2:05 AM CDTRiver Flood WarningARXAllamakee3 days
Aug 24, 3:36 AM CDTAreal Flood WarningARXFayette32 hr
Aug 24, 3:48 AM CDTFlash Flood WarningARXChickasaw, Howard3 hr
Aug 24, 4:11 AM CDTRiver Flood WarningARXWinneshiek17 hr
Aug 24, 4:17 AM CDTAreal Flood WarningARXHoward, Mitchell3 hr
Aug 24, 6:46 AM CDTFlash Flood Warning EmergencyARXAllamakee, Chickasaw, Howard, Winneshiek6 hr
Aug 24, 8:00 AM CDTRiver Flood WarningARXFloyd48 hr
Aug 24, 8:59 AM CDTRiver Flood WarningARXClayton4 days
Aug 24, 8:59 AM CDTRiver Flood WarningARXClayton3 days
Aug 24, 10:38 AM CDTSpecial Weather StatementARXChickasaw, Winneshiek82 min

Nearby

Areal Flood Warnings in Iowa, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.